Jan 3, 2003
I was the one who asked you two questions regarding Viread/Videx and Sustiva on December 22nd. I just wanted to follow-up on what has transpired since you recommended the Videx 250MG EC versus the Videx 400EC. I went back to see my doctor. He explained that it is simply not an exact science, and that he does have patients on the 400EC that are doing fine. He want on to say that a Gilead representative visited 3 weeks ago and said 'you MAY want to use the Videx 250EC, but was that definitive. He admitted that in a year or so, the FDA may very well state you should take the 250EC. What it all comes down to is that I was still not comfortable with all of this, as I was scared of the possibility of Pancreatitis. Today, I contact Gilead directly and spoke to a very friendly and patient Pharmacist (I kept her on the phone for 30 minutes). She pretty much mirrored what you had stated. She even went so far as to say that the representative is a 'sales' representative and is more unlikely to suggest what she as a pharmacist was suggesting, as the sales representative will only state you 'may' as oppossed to you 'should' based on FDA approval guidelines. Between you and her and for the very first time, I am going to go against my doctor who I trust and request the Videx 250EC, despite the fact that their are no studies the prove the potency 'yet'. I felt comfortable that all data that Gilead has reviewed supports that recommendation...including the ability to take it on an empty stomach despite the conflicting information that is on the insert that comes with the medicine. I think this should be distributed for others to read...as I am not saying my doctor is doing anything wrong, just that sometimes it pays to do research on your own to find a combination we can be comfortable with...knowing the risks. It is our body and we need to treat it as such. Thanks again for proving that point. I will most likely request for more frequent blood work (every 8 or so weeks) until I feel comfortable that my HIV levels are undetectable (based on the 400 measure, not the 50....as my doctor and I do not belive that a reading between 50 and 400 necessarily means a failure....as one blood sample to another can greatly vary). I'll let you know how I do several months from now.
| Response from Dr. Young
Thanks for your note and commentary. Again, be aware, that at any dose, the didanosine-tenofovir combination has not been studied in HIV-infected persons for potency, durability or toxicity. Therefore, all of this talk is, indeed, speculative.
I think that you've accurately summed up the situation- from a well educated patient's perspective. -BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore On Penis After Touching Sperm Worried I Have HIV
- Thrush After Happy Ending Worried I Have HIV
- Tingling In Feet After Insertive Anal Sex With Condom Does It Mean I Have HIV
- A Wet Clear Vaginal Discharge
- Can Thrush Cause A Metallic Taste In Your Mouth?
- Is Brown Discharge A Symptom Of Vaginal Thrush?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.